Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 474, NWS North Platte, NE

September 29, 2007Hayes County, Lincoln County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Sep 29, 2007, 6:50 PM CDT for Hayes County, Lincoln County, Nebraska. It was in force for 40 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 29, 2007, 6:50 PM CDT (23:50 UTC)
Expired
Sep 29, 2007, 7:30 PM CDT
In force
40 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

Counties Hayes County, NE, Lincoln County, NE

The radar

The North Platte radar (KLNX), 147 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 29, 7:04 PM CDTHAIL 212 Nw Hayes Center, NEHEN EGG AND GOLF BALL SIZE HAIL COVERING GROUND
Sep 29, 7:15 PM CDTHAIL 0.7510 Se Wallace, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 29, 6:04 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.8 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2007-09-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 939 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2007-09-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 363 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
939 J/kg
Mixed-layer CIN
-232 J/kg
Mixed-layer LCL
1168 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
363 m²/s²
0-3 km storm-relative helicity
360 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 292350
SVRLBF
NEC085-111-300030-
/O.NEW.KLBF.SV.W.0474.070929T2350Z-070930T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
650 PM CDT SAT SEP 29 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN HAYES COUNTY IN SOUTHWEST NEBRASKA...
  SOUTHWESTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 730 PM CDT.

* AT 641 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 28 MILES SOUTH OF WALLACE...OR ABOUT 15 MILES
  WEST OF HAYES CENTER...AND MOVING NORTHEAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DICKENS AND 6 MILES SOUTHEAST OF WALLACE BY 715 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY
MORNING FOR WESTERN NEBRASKA.

LAT...LON 4070 10124 4105 10123 4098 10066 4038 10115
      4041 10134
TIME...MOT...LOC 2350Z 208DEG 44KT 4054 10123

$$

CDC
1 follow-up statement
000 
WWUS53 KLBF 300009
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
709 PM CDT SAT SEP 29 2007

NEC085-300019-
/O.CAN.KLBF.SV.W.0474.000000T0000Z-070930T0030Z/
HAYES NE-
709 PM CDT SAT SEP 29 2007

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN HAYES COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY
MORNING FOR WESTERN NEBRASKA.

LAT...LON 4070 10124 4097 10123 4097 10122 4105 10123
      4098 10066 4086 10075 4083 10079 4080 10080
      4071 10089
TIME...MOT...LOC 0009Z 210DEG 50KT 4082 10099

$$

NEC111-300030-
/O.CON.KLBF.SV.W.0474.000000T0000Z-070930T0030Z/
LINCOLN NE-
709 PM CDT SAT SEP 29 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHWESTERN LINCOLN COUNTY...

AT 706 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING BASEBALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH.  THIS STORM WAS
LOCATED NEAR DICKENS...OR ABOUT 19 MILES NORTH OF HAYES CENTER...
MOVING NORTHEAST AT 55 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES NORTHWEST OF HIGHWAY 83 MILE MARKER 70 BY 725 PM CDT...

HAIL UP TO TWO INCHES IN DIAMETER HAS BEEN REPORTED 12 MILES 
NORTHWEST OF HAYES CENTER  WITH THIS STORM. IF YOU ARE IN THE PATH 
OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

LAT...LON 4070 10124 4097 10123 4097 10122 4105 10123
      4098 10066 4086 10075 4083 10079 4080 10080
      4071 10089
TIME...MOT...LOC 0009Z 210DEG 50KT 4082 10099

$$

SPRINGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 29, 3:28 PM CDT, 3 hours 22 minutes earlier.

Area forecast discussion, Sep 29, 3:28 PM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
328 PM CDT SAT SEP 29 2007

.NEAR TERM (TONIGHT THROUGH TUESDAY NIGHT)...MAIN FORECASTING
CHALLENGES LIE WITH SVR THREAT AND PRECIPITATION CHANCES
TONIGHT...SUNDAY...MONDAY NIGHT AND TUESDAY.

FOR TONIGHT...18Z LBF SOUNDING INDICATING A FAIRLY SIGNIFICANT CAP
WITH A CONVECTIVE TEMP NEAR 87 DEGREES. AT 19Z THE TEMPERATURE WAS
81 DEGREES...SO THE CAP IS SLOWLY ERODING ATTM. WIND ADVISORY HAS
BEEN MARGINAL THIS AFTERNOON AS HIGH LEVEL CIRRUS HAS LIMITED
HEATING SOMEWHAT. QUICK GLANCE AT THE 18Z SOUNDING INDICATING
DECREASED WINDS OFF THE SFC...SO WILL BE CANCELING THE WIND
ADVISORY AT FCST ISSUANCE. CAP WILL BEGIN TO ERODE OVER THE NEXT
COUPLE OF HOURS TO THE SOUTHWEST AND EXPECT CONVECTION TO FIRE
ACROSS ERN COLORADO WITHIN THE 2 TO 4 HOURS. DEEP LAYER SHEAR
REMAINS STRONG ACROSS WESTERN AND NORTH CENTRAL NEBRASKA TDY...BUT
REMAINS UNIDIRECTIONAL IN NATURE...FAVORING LARGE HAIL AND DAMAGING
WINDS. MAY SEE A TORNADO THREAT INITIALLY THOUGH...ESPECIALLY OVER
EASTERN AREAS IN ADVANCE OF THE SURFACE TROF AS LCLS AND 0-1 KM
HELICITIES ARE MORE FAVORABLE. HAVE INCREASED POPS IN MOST AREAS FOR
TONIGHT AS A LINE OF CONVECTION IS EXPECTED TO DEVELOP AND CONGEAL
ACROSS THE CENTRAL CWA.

COLD FRONT WILL MOVE ACROSS THE CWA OVERNIGHT CLOSELY FOLLOWED BY A
H5 CLOSED LOW. TRACK OF THE UPPR SUPPORT WILL REMAIN JUST NORTH OF
INTERSTATE 80. WITH THE TRACK OF THIS FEATURE REMAINING
CONSISTENT...INCREASED POPS IN NRN AREAS AND LOWERED IN THE
SOUTH.

SOUTHERLY WINDS WILL INCREASE ON MONDAY...ALLOWING H85 DEW POINTS TO
SURGE NWD INTO WESTERN AND NORTH CENTRAL NEBRASKA. ANOTHER
PROGRESSIVE TROF WILL QUICKLY TRAVERSE THE CENTRAL ROCKIES AND
EMERGE ONTO THE HIGH PLAINS MONDAY NIGHT. CONVECTION IS EXPECTED TO
FIRE ACROSS THE HIGH PLAINS TO THE SOUTHWEST...LIFTING NEWD INTO THE
AREA OVERNIGHT MONDAY. OVERNIGHT TIMING ATTM SHOULD LIMIT THE SEVERE
THREAT. NONE THE LESS...HAVE INCREASED POPS AS MOISTURE RETURN MORE
ROBUST WITH TDYS MODEL RUNS.

.LONG TERM (WEDNESDAY THROUGH SATURDAY)...LOW AMPLITUDE WSWRLY FLOW
ALOFT WILL PERSIST FROM MIDWEEK THROUGH LATE THURSDAY. SURFACE FRONT
WILL REMAIN ANCHORED ACROSS THE DAKOTAS SO WARM AND DRY CONDS
EXPECTED WITH THE PRECIPITATION FOCUS NORTH OF THE CWA. BY
THURSDAY...RIDGING WILL BEGIN TO BREAK DOWN. ACROSS THE WESTERN
CONUS AS A CLOSED SYSTEM DIVES SOUTH FROM SWRN CANADA. THE AMPLIFIED
PATTERN WILL USHER IN A COLD FRONT ON FRIDAY...FOLLOWED BY UPPR
SUPPORT ON SATURDAY. INTRODUCED POPS ACROSS THE NRN CWA FOR FRIDAY
NIGHT AND SATURDAY AS BEST FORCING AND COUPLED JET DYNAMICS LOCATED
OVER THE DAKOTAS.

&&

AVIATION...THE GUSTY SOUTH WINDS WILL DIMINISH WITH THE APPROACH OF
THE SURFACE TROUGH ACROSS THE PANHANDLE THIS EVENING. EXTENSIVE HIGH
CLOUDINESS HAS ALSO LIMITED FULL HEATING POTENTIAL WITH 18Z KLBF
SOUNDING SHOWING CAP IN PLACE EARLY THIS AFTERNOON. WIDELY SCATTERED
THUNDERSTORMS WILL BE POSSIBLE INTO THE EVENING WITH A LATE EVENING
EVENT AHEAD WITH STRONGER DISTURBANCE TO LIFT NORTHEAST OVERNIGHT
GENERATE MORE WIDESPREAD CONVECTION ACROSS MUCH OF WESTERN AND NORTH
CENTRAL NEBRASKA THAT WILL SHIFT NORTHEAST ACROSS THE STATE INTO THE
MORNING SUNDAY. CEILINGS ARE EXPECTED TO DROP OVERNIGHT AS FRONT
MOVES SOUTHEAST BUT REMAIN WITHIN THE VFR CATEGORY OUTSIDE OF
CONVECTION. THE EXCEPTION MAY BE ACROSS THE NORTHWEST WHERE CEILING
MAY BECOME MVFR AFTER 30/12Z.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

CLB/TLK
Hazardous weather outlook, Sep 29, 3:23 PM CDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
323 PM CDT SAT SEP 29 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-300630-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
323 PM CDT SAT SEP 29 2007 /223 PM MDT SAT SEP 29 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THE THREAT FOR SEVERE THUNDERSTORM DEVELOPMENT CONTINUES ACROSS
THE OUTLOOK AREA TONIGHT. A COLD FRONT WILL MOVE EAST THIS EVENING
AND BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT WITH SOME STORMS TO
REACH SEVERE LIMITS WITH LARGE HAIL THE PRIMARY THREAT.
THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE EVENING AS
SEVERAL UPPER LEVEL DISTURBANCES LIFT NORTHEAST. WHILE THE PRIMARY
THREAT IS LARGE HAIL AND ISOLATED TORNADO CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE THREAT FOR THUNDERSTORMS WILL THEN LINGER INTO SUNDAY MORNING
ACROSS THE NORTH CENTRAL AS THE SYSTEM PULLS NORTHEAST. THUNDERSTORMS
WILL AGAIN BE POSSIBLE MONDAY NIGHT INTO TUESDAY AS THE NEXT LOW
PRESSURE SYSTEM MOVES EAST ACROSS THE PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

KECK

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 28, 7:02 PM CDTSevere Thunderstorm WarningLBFMcPherson28 min
Sep 28, 7:13 PM CDTSevere Thunderstorm WarningLBFLincoln32 min
Sep 28, 7:27 PM CDTSevere Thunderstorm WarningLBFLincoln, Logan, McPherson33 min
Sep 28, 7:43 PM CDTSevere Thunderstorm WarningLBFMcPherson32 min
Sep 28, 7:46 PM CDTSevere Thunderstorm WarningLBFLincoln29 min
Sep 28, 8:11 PM CDTSevere Thunderstorm WarningLBFMcPherson, Thomas34 min
Sep 28, 8:22 PM CDTSevere Thunderstorm WarningLBFLogan23 min
Sep 28, 8:40 PM CDTSevere Thunderstorm WarningLBFCuster, Logan35 min
Sep 28, 8:43 PM CDTSevere Thunderstorm WarningLBFLogan, Thomas32 min
Sep 28, 9:14 PM CDTSevere Thunderstorm WarningLBFThomas31 min
Sep 28, 9:59 PM CDTSevere Thunderstorm WarningLBFBlaine31 min
Sep 28, 10:22 PM CDTSevere Thunderstorm WarningLBFLoup, Rock23 min
Sep 28, 10:47 PM CDTSevere Thunderstorm WarningLBFGarfield, Holt, Loup, Rock43 min
Sep 29, 3:44 AM CDTWind AdvisoryLBFArthur, Blaine, Boyd, Brown, Chase, Cherry and 18 more12 hr
Sep 29, 6:07 PM CDTSevere Thunderstorm WarningLBFSheridan23 min
Sep 29, 6:30 PM CDTSevere Thunderstorm WarningLBFCherry, Sheridan45 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.